How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 6575
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now
A new question is answered every 9 seconds

My 85 year old father fell and broke s arm. s arm has healed

Customer Question

My 85 year old father fell and broke his arm. His arm has healed but he is failing. He is delirious, wants to sleep all the time and now is refusing to eat. Is there anything I can do. The doctor says he is depressed and gave him a prescription for Lexapro.
JA: The Doctor will need to help you with this. Is there anything else the Doctor should be aware of?
Customer: He visited his doctor on Friday, March 18th, who said his vital signs are all good.
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and connect you two.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Uzair replied 1 year ago.

Hi and welcome,

Your doctor is right, these symptoms are not related to the fracture. The Lexapro will take a few days to manifest its positive effectss.

Illness or recent trauma can aggravate depression. The best course of action will be to take him to a psychiatrist so that he can be enrolled in group therapy and other activities that delay/halt the progression of depression. The psychiatrist might also want to change his medication and have a few psychotherapy sessions with him and the family to make sure the level of care is standardized. Make sure he takes his medication on time and that someone is always watching over or near him in case anything untoward goes on.

Please do click the stars on top of the screen to rate the answer, that is the only way I receive credit for my time.
Regards.